Extreme belching after taking vitamins/supplements??

Discussion in 'Fibromyalgia Main Forum' started by steach, May 29, 2008.

  1. steach

    steach Member

    Hi Friends-

    I have a real problem with taking vitamins and supplements- it causes severe belching and upset stomach. Is there anything that I can do to stop or lessen this effect?

  2. pasara

    pasara New Member

    It may be that you have an intolerance to one or more of your supplements. You might want to work through them to figure out what is actually helping you and what is superfluous or even working out your liver and kidneys too much. This might take time to figure out but worth it.

    For most people it is good to take a break from supplements regularly. For example, if you take for 2 or 3 months, then take a month off.

    One thing I do is spread them out over the day. Don't pop a bunch at one time, in other words, and for most supplements it will help to take them with food, though some are specifically recommended to be taken between meals. You might also try different brands or forms of your supplements. Lastly, a doctor told me that if you freeze fish oil capsules they don't cause the burping and fishy taste some people experience.
  3. lillieblake

    lillieblake New Member

    Hi Steach

    I have this problem also with my regular medications and discovered it is the size of the pill in my case. If the pill is large and can be broken I do that. I also get the broken edges stuck in my throat, which happened again this morning. I am going to start grinding them, putting them in water or juice and drinking it.

    Maybe you can take something like Gas Ex before you take your pills.

    Hope you find help, this is a miserable feeling.
  4. mylilcherub428

    mylilcherub428 New Member

    I was having this happen b4

    I think there is 2 things that help with this

    I think the fillers could have something to do with it try to get supps without fillers the hard thing is good vitamins can be expensive sometimes u can find cheaper brands that are all natural no fillers

    I think a good digestive enzyme taken with supps can help I don't know if they can be taken with all supps

    I luv my digestive enzymes and my probiotics

    without these 2 supps I have yaest probs gas all the time burping indigestion Ibs these aare my fav supps could never be without them

    Hope this helps good luck-Kim
  5. steach

    steach Member

    The two WORST vitamins/supplements for me are the multi-vitamin, which I have purchased from Pro-Health and other reputable companies and the B Vitamins, also purched from the same sources. I have even purchased the powder to be mixed with water, juice, etc. I know that my body is not getting enough of these vitamins/supplements/minerals but I just can not seem to tolerate them. I have taken/drunk them at different times of the day, with and without food. I do not take all vitamins/supplements at one time; I space them throughout the day. I know that some supplements need to be taken with others to receive the most benefit and to help each other work to their potential. They do not cause gas, bloating, but do cause belching and nausea.

  6. Bunchy

    Bunchy New Member

    I can't tolerate anything with synthetic B vitamins in it whether on their own, in a B complex or a multivitamin pill. They make me sick and belchy.

    Have you thought of trying a green food supplement instead of the multivitamin? They have all the vitamins and minerals but in a natural food form.

    You can get some in capsule form if you don't like the taste.

    Love Bunchy x